Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Dr. G - Seroquel
avatar
ddnos posted:
Hi Dr. G.

I understand that Seroquel can be one of those meds that has a siide effect of weight gain, but I'm wondering does it matter how much one is taking? I ask because my doc has me trying a small dose (25mg - or half that) at night for sleep. I started taking it Dec 1. I noticed lately that I've been gaining some weight and I'm curious if that could be the small dose of Seroquel or just me gaining weight all by myself? lol

Thank you
Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
Reply
 
avatar
ddnos responded:
bump
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
Joseph F Goldberg, MD replied to ddnos's response:
Debbie, Yes, according to the FDA trials of Seroquel for bipolar depression, there was some indication that weight gain -- which is common at any dose -- may be higher at higher doses v Dr. G.
 
avatar
ddnos replied to Joseph F Goldberg, MD's response:
Thank you, Dr. G - I was hoping that wasn't the case, but kind of figured it was. Oh well.

Thanks again

Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
melly2210 replied to ddnos's response:
Debbie...

I was up to a 300 mg dose and gaining like crazy. Since July I've gained some 40 lbs and not from eating. Seroquel can also raise your sugar and cholesterol levels too. My pdoc has been fighting me about coming off the Seroquel for the last 4 months. I asked my primary doc to run a full panel of blood work and my sugar levels are high but not enough to warrant diabetic meds or get that dx, and my cholesterol was high enough to be put on meds. I know my diet had no impact on that because I am incredibly conscious of these thing. So today I went in armed with that info, along with the weight gain I've been complaining about, and FINALLY, I am being weaned off of the Seroquel.

Good luck. It never had a sedated effect on me either. But I'm weird like that.

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Screen out people who can't seem to "get it"....
There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
Was this Helpful?
34 of 40 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.